Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 455, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 21, 2000, 1:35 PM CDT for Lincoln County, Mississippi. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 21, 2000, 1:35 PM CDT (18:35 UTC)
- Expired
- Jul 21, 2000, 2:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 1:45 PM CDT | Thunderstorm Wind | Summit, MS | A barn and silo were damaged by thunderstorm winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 294 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
748 WUUS54 KJAN 211836 SVRJAN MSC085-211900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 135 PM CDT FRI JUL 21 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 200 PM CDT * AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF BOGUE CHITTO...OR ABOUT 7 MILES NORTH OF MCCOMB. THE STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL LINCOLN COUNTY ALONG HIGHWAY 98 AT THIS TIME DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 72 LAT...LON 3146 9047 3136 9064 3116 9052 3129 9030
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 11:00 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 21, 11:00 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1100 AM CDT FRI JUL 21 2000 UPDATED ZONES TO MAKE COSMETIC CHANGES TO SKY CONDITIONS. CURRENT TEMPS AND POPS LOOK TO BE IN LINE WITH CURRENT SITUATIONS. THE AIRMASS IS A LITTLE DRIER THIS AM...DEWPOINTS IN NORTH AND CENTRAL MISSISSIPPI IN THE UPPER 90S...ELSEWHERE READINGS IN THE LOWER 70S WERE COMMON. HOWEVER...THERE WILL BE PLENTY OF BOUNDARIES FOR FOCUS AS SHORTWAVES MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING. .JAN... AR...NONE LA...NONE MS...NONE.
In the hours before
Special weather statement, Jul 21, 10:05 AM CDT, 3 hours 30 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 220400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1005 AM CDT FRI JUL 21 2000 A WEAK FRONTAL BOUNDARY IS DRAPED ACROSS SOUTH MISSISSIPPI THIS MORNING. THIS BOUNDARY ALONG WITH OTHER SURFACE BOUNDARIES FROM EARLIER CONVECTION WILL PROVIDE THE ADDED FOCUS FOR THUNDERSTORM DEVELOPMENT DURING THE HEAT OF DAY. A FEW OF THE STORMS ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI MAY REACH SEVERE LIMITS AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION THIS AFTERNOON AND EVENING. ASIDE FROM THE DANGEROUS LIGHTNING...THE MAIN WEATHER THREAT FROM THESE STORMS WILL BE DAMAGING WINDS WITH SOME HAIL POSSIBLE. STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL NEED TO KEEP ABREAST OF THE LATEST DEVELOPMENTS AS ACTIVATION MAY BE NEEDED LATER TODAY. FOR MORE INFORMATION PLEASE VISIT OUR INTERNET WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/JAN (ALL IN LOWER CASE LETTERS). THIS INCLUDES AN EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:14 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 46 min |
| Jul 20, 7:31 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 29 min |
| Jul 20, 10:02 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 28 min |
| Jul 21, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 32 min |
| Jul 21, 2:23 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 37 min |
| Jul 21, 2:54 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 36 min |
| Jul 21, 3:55 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 35 min |
| Jul 21, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 28 min |
| Jul 21, 4:21 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 24 min |
| Jul 21, 4:30 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 30 min |
| Jul 21, 4:36 PM CDT | Flash Flood Warning | JAN | Forrest | 84 min |
| Jul 21, 4:53 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 37 min |
| Jul 21, 5:29 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 31 min |
| Jul 21, 5:58 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.